Alert archive / Puerto Rico / High Surf Advisories in 2016

High Surf Advisory 10, NWS JSJ

March 7, 2016

NWS JSJ issued this high surf advisory at Mar 7, 2016, 10:56 AM CST. It took effect at Mar 7, 2016, 3:00 PM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2016, 10:56 AM CST (16:56 UTC)
In effect from
Mar 7, 2016, 3:00 PM CST
Expired
Mar 8, 2016, 4:00 PM CST
In force
25 hr
Issued by
NWS JSJ

The text

As transmitted.

967 
WHCA42 TJSJ 071656
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1256 PM AST MON MAR 7 2016

PRZ001-002-005-008-010-080100-
/O.NEW.TJSJ.SU.Y.0010.160307T2100Z-160308T2100Z/
/O.CON.TJSJ.RP.S.0015.000000T0000Z-160308T0900Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-
1256 PM AST MON MAR 7 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
AST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
AST TUESDAY. 

* WAVES AND SURF...SEAS INCREASING BETWEEN 5 AND 8 FEET WITH
  BREAKING WAVE HEIGHTS AT 10 TO 14 FEET.

* LOCATION...ATLANTIC BEACHES OF PUERTO RICO.

* TIMING...THROUGH AT LEAST TUESDAY AFTERNOON.

* IMPACTS...STRONG RIP CURRENTS THAT WILL MAKE SWIMMING 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ012-VIZ001-080100-
/O.NEW.TJSJ.SU.Y.0010.160308T0600Z-160308T2100Z/
/O.EXT.TJSJ.RP.S.0015.160307T2100Z-160308T0900Z/
CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
1256 PM AST MON MAR 7 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT FROM 5 PM AST THIS
AFTERNOON THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 2 AM TO 5 PM AST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM AST TUESDAY. 

* WAVES AND SURF...INCREASING AT 5 TO 8 FEET WITH BREAKING WAVE
  HEIGHTS BETWEEN 9 AND 11 FEET

* LOCATION...CULEBRA...ST. THOMAS AND ST. JOHN.

* TIMING...FROM THIS EVENING THROUGH AT LEAST TUESDAY AFTERNOON.

* IMPACTS...STRONG RIP CURRENTS THAT WILL MAKE SWIMMING 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ011-080100-
/O.EXB.TJSJ.RP.S.0015.160308T0000Z-160308T0900Z/
SOUTHWEST-
1256 PM AST MON MAR 7 2016

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 PM AST THIS EVENING
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM 8 PM AST THIS EVENING
THROUGH LATE TONIGHT. 

* LOCATION...SOUTHWEST PUERTO RICO.

* TIMING...THROUGH TUESDAY.

* IMPACTS...STRONG RIP CURRENTS THAT WILL MAKE SWIMMING 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

PRZ013-080100-
/O.EXT.TJSJ.RP.S.0015.160307T2100Z-160308T0900Z/
VIEQUES-
1256 PM AST MON MAR 7 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT FROM 5 PM AST THIS
AFTERNOON THROUGH EARLY TUESDAY...

* LOCATION...VIEQUES.

* TIMING...FROM THIS EVENING THROUGH TUESDAY.

* IMPACTS...STRONG RIP CURRENTS THAT WILL MAKE SWIMMING 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

VIZ002-080100-
/O.EXT.TJSJ.RP.S.0015.160308T0600Z-160308T0900Z/
ST CROIX-
1256 PM AST MON MAR 7 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT EARLY TUESDAY...

* LOCATION...ST. CROIX.

* TIMING...FROM THIS EVENING THROUGH TUESDAY.

* IMPACTS...STRONG RIP CURRENTS THAT WILL MAKE SWIMMING 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
3 follow-up statements
311 
WHCA42 TJSJ 080114
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
914 PM AST MON MAR 7 2016

VIZ002-081000-
/O.CAN.TJSJ.RP.S.0015.160308T0600Z-160308T0900Z/
/O.NEW.TJSJ.RP.S.0016.160308T1000Z-160308T2200Z/
ST CROIX-
914 PM AST MON MAR 7 2016

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM AST TUESDAY THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM 6 AM AST TUESDAY THROUGH
TUESDAY AFTERNOON. THE HIGH RIP CURRENT RISK HAS BEEN CANCELLED. 

* LOCATION...ST. CROIX.

* TIMING...FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON.

* IMPACTS...STRONG RIP CURRENTS THAT WILL MAKE SWIMMING 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

PRZ001-002-005-008-010-081000-
/O.EXT.TJSJ.SU.Y.0010.000000T0000Z-160308T2200Z/
/O.EXT.TJSJ.RP.S.0015.000000T0000Z-160308T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-
914 PM AST MON MAR 7 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM AST TUESDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WAVES AND SURF...SEAS INCREASING BETWEEN 6 AND 9 FEET WITH
  BREAKING WAVE HEIGHTS AT 10 TO 13 FEET.

* LOCATION...ATLANTIC BEACHES OF PUERTO RICO AS WELL AS THE
  BEACHES OF WESTERN PUERTO RICO.

* TIMING...THROUGH AT LEAST TUESDAY AFTERNOON.

* IMPACTS...DANGEROUS SURF CONDITIONS AND STRONG RIP CURRENTS
  THAT WILL MAKE SWIMMING DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ012-VIZ001-081000-
/O.EXT.TJSJ.SU.Y.0010.160308T0600Z-160308T2200Z/
/O.EXT.TJSJ.RP.S.0015.000000T0000Z-160308T2200Z/
CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
914 PM AST MON MAR 7 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY
AFTERNOON...
...HIGH SURF ADVISORY NOW IN EFFECT FROM 2 AM TO 6 PM AST
TUESDAY...

* WAVES AND SURF...INCREASING AT 5 TO 8 FEET WITH BREAKING WAVE
  HEIGHTS BETWEEN 9 AND 13 FEET

* LOCATION...CULEBRA...ST. THOMAS AND ST. JOHN.

* TIMING...THROUGH AT LEAST TUESDAY AFTERNOON.

* IMPACTS...DANGEROUS SURF CONDITIONS AND STRONG RIP CURRENTS
  THAT WILL MAKE SWIMMING DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ011-013-081000-
/O.EXT.TJSJ.RP.S.0015.000000T0000Z-160308T2200Z/
SOUTHWEST-VIEQUES-
914 PM AST MON MAR 7 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY
AFTERNOON...

* LOCATION...VIEQUES AND CABO ROJO.

* TIMING...THROUGH AT LEAST TUESDAY AFTERNOON.

* IMPACTS...STRONG RIP CURRENTS THAT WILL MAKE SWIMMING 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
860 
WHCA42 TJSJ 080924
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
524 AM AST TUE MAR 8 2016

VIZ002-081730-
/O.CAN.TJSJ.RP.S.0016.160308T1000Z-160308T2200Z/
/O.EXB.TJSJ.RP.S.0015.160308T2200Z-160309T1000Z/
ST CROIX-
524 AM AST TUE MAR 8 2016

...HIGH RIP CURRENT RISK IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP
CURRENT RISK...WHICH IS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY.

* LOCATION...ST. CROIX.

* TIMING...FROM THIS EVENING THROUGH WEDNESDAY.

* IMPACTS...STRONG RIP CURRENTS THAT WILL MAKE SWIMMING 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

PRZ011-081030-
/O.CAN.TJSJ.RP.S.0015.000000T0000Z-160308T2200Z/
SOUTHWEST-
524 AM AST TUE MAR 8 2016

...HIGH RIP CURRENT RISK IS CANCELLED FOR SOUTHWESTERN PR...

$$

PRZ001-002-005-008-010-012-VIZ001-081730-
/O.EXT.TJSJ.RP.S.0015.000000T0000Z-160309T1000Z/
/O.CON.TJSJ.SU.Y.0010.000000T0000Z-160308T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
524 AM AST TUE MAR 8 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* WAVES AND SURF...5 TO 8 FEET SEAS CREATING BREAKING WAVE
  HEIGHTS AT 9 TO 11 FEET.

* LOCATION...ATLANTIC BEACHES OF PUERTO RICO AS WELL AS THE 
  BEACHES OF WESTERN PUERTO RICO. 

* TIMING...THROUGH 6 PM AST TODAY.

* IMPACTS...DANGEROUS SURF CONDITIONS AND STRONG RIP CURRENTS 
  THAT WILL MAKE SWIMMING DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ013-081730-
/O.EXT.TJSJ.RP.S.0015.000000T0000Z-160309T1000Z/
VIEQUES-
524 AM AST TUE MAR 8 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY...

* LOCATION...VIEQUES.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...STRONG RIP CURRENTS THAT WILL MAKE SWIMMING 
  DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$
601 
WHCA42 TJSJ 081452
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1052 AM AST TUE MAR 8 2016

PRZ001-002-005-008-010-012-VIZ001-090200-
/O.CON.TJSJ.SU.Y.0010.000000T0000Z-160308T2200Z/
/O.CON.TJSJ.RP.S.0015.000000T0000Z-160309T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
1052 AM AST TUE MAR 8 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY WEDNESDAY
MORNING...

* WAVES AND SURF...6 TO 8 FEET SEAS CREATING BREAKING WAVE
  HEIGHTS AT 9 TO 11 FEET.

* LOCATION...ATLANTIC BEACHES OF PUERTO RICO AS WELL AS THE BEACHES
  OF WESTERN PUERTO RICO...ST THOMAS/ST JOHN AND CULEBRA.

* TIMING...HIGH SURF THROUGH 6 PM AST THIS EVENING...AND HIGH
  RISK THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...DANGEROUS SURF CONDITIONS AND STRONG RIP CURRENTS 
  THAT WILL MAKE SWIMMING DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ013-090200-
/O.CON.TJSJ.RP.S.0015.000000T0000Z-160309T1000Z/
VIEQUES-
1052 AM AST TUE MAR 8 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH EARLY WEDNESDAY
MORNING...

* LOCATION...VIEQUES.

* TIMING...THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...STRONG RIP CURRENTS THAT WILL MAKE SWIMMING DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

VIZ002-090200-
/O.CON.TJSJ.RP.S.0015.160308T2200Z-160309T1000Z/
ST CROIX-
1052 AM AST TUE MAR 8 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 PM AST THIS EVENING
THROUGH EARLY WEDNESDAY MORNING...

* LOCATION...ST. CROIX.

* TIMING...FROM THIS EVENING THROUGH EARLY WEDNESDAY MORNING.

* IMPACTS...STRONG RIP CURRENTS THAT WILL MAKE SWIMMING DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Mar 7, 3:49 AM CST, 7 hours 7 minutes earlier.

Area forecast discussion, Mar 7, 3:49 AM CST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
549 AM AST MON MAR 7 2016

.SYNOPSIS...WEAK FRONT AND SHORT WAVE PERTURBATIONS WILL MOVE
OVER THE ISLANDS THRU TUESDAY. STRONG SURFACE HIGH PRESSURE
WILL HOLD ACROSS THE WESTERN ATLANTIC INTO THE EASTERN CARIBBEAN
FOR THE NEXT SEVERAL DAYS. ALSO...A MID TO UPPER RIDGE WILL BUILD
OVER THE CARIBBEAN BASIN BY MID WEEK. THIS WILL...RESULT IN AN
INCREASE ON THE TRADE WINDS AND MORE STABLE WEATHER CONDITIONS.

&&

.DISCUSSION...SCATTERED TO NUMEROUS SHOWERS WERE OBSERVED DURING
THE OVERNIGHT HOURS AS A SHEARLINE ASSOCIATED TO A FRONTAL
BOUNDARY MOVED OVER THE FORECAST AREA. MOST OF THE SHOWERS
REMAINED OVER THE LOCAL WATERS. HOWEVER...WITH A WEST TO SOUTHWEST
STEERING WIND FLOW A FEW OF THEM MOVED INLAND OVER THE WESTERN
HALF OF PR LEAVING BETWEEN 0.10-0.30 INCHES OF RAIN ACCORDING TO
RADAR ESTIMATES. ISOLATED THUNDERSTORMS WERE OBSERVED OVER THE
OFFSHORE ATLANTIC WATERS...JUST OUTSIDE OF OUR FORECAST AREA.

CLOUDINESS AND SHOWER ACTIVITY WILL GRADUALLY INCREASE FOR THE
REST OF TODAY AS THE FRONTAL BOUNDARY CONTINUES TO MOVE IN FROM
THE NORTHWEST INTO THE CARIBBEAN WATERS. NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED ALONG THE CORDILLERA CENTRAL
AND TO THE SOUTHERN SECTIONS OF PR. A STRONG SURFACE HIGH
PRESSURE WILL PUSH THE FRONTAL BOUNDARY FURTHER SOUTH ACROSS THE
CARIBBEAN WATERS LATE TUESDAY AND WEDNESDAY. THIS WILL RESULT IN
BREEZY CONDITIONS FROM THE NORTH AND AS A RIDGE BUILDS ALOFT DRIER
AIR WILL FILL IN...KEEPING FAIR WEATHER CONDITIONS FOR THE REST OF
THE WEEK. AS WINDS TURN MORE FROM THE NORTH EXPECT SHALLOW
PASSING SHOWERS AFFECTING MAINLY THE NORTHERN COASTAL SECTIONS OF
THE ISLANDS. HOWEVER...RAINFALL IS NOT EXPECTED TO BE SIGNIFICANT.

&&

.AVIATION...FRONTAL BOUNDARY APPROACHING THE FLYING AREA FM THE NW.
THIS WILL RESULT IN PERIOD OF MVFR CONDS AND SHRA THRU AT LEAST
07/22Z. MOUNTAIN OBSCURATIONS EXPECTED ACROSS THE INTERIOR SECTIONS
OF PR. CONDS WILL IMPROVE AFT 08/18Z WHEN THE FRONT IS FORECAST TO
MOVE SOUTH OF THE LOCAL AREA. LIGHT AND VARIABLE WINDS WILL CONTINUE
THRU 08/00Z...SHIFTING TO THE NORTH AND INCREASE TO 15-20 KT ON
TUESDAY.

&&

.MARINE...MARINE CONDITIONS WILL CONTINUE TO DETERIORATE
TODAY...AS A LONG PERIOD NORTHERLY SWELL AND INCREASING TRADE
WINDS INVADE THE LOCAL ATLANTIC WATERS AND PASSAGES. HAZARDOUS
SEAS WILL CONTINUE THROUGH MUCH OF THE WORK WEEK. SMALL CRAFT
ADVISORIES WILL BE IN EFFECT LATER TODAY. LARGE BREAKING WAVE
ACTION AND LIFE THREATENING RIP CURRENTS ARE EXPECTED ALONG THE
NORTH FACING BEACHES OF THE ISLANDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  84  76  82  72 /  50  50  50  20
STT  85  74  83  73 /  60  40  40  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR MAYAGUEZ AND
     VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
     VICINITY-SOUTHEAST-WESTERN INTERIOR.

     SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM AST TUESDAY FOR NORTH
     CENTRAL-NORTHWEST-SAN JUAN AND VICINITY.

     HIGH RIP CURRENT RISK FROM THIS EVENING THROUGH LATE TONIGHT FOR
     CULEBRA-VIEQUES.

VI...HIGH RIP CURRENT RISK FROM THIS EVENING THROUGH LATE TONIGHT FOR
     ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.

AM...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM AST TUESDAY FOR ANEGADA
     PASSAGE SOUTHWARD TO 17N-COASTAL WATERS OF NORTHERN USVI
     AND CULEBRA OUT 10 NM-COASTAL WATERS OF SOUTHERN USVI
     VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.

     HIGH RIP CURRENT RISK FROM THIS EVENING THROUGH LATE TONIGHT FOR
     COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
     COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO
     RICO OUT 10 NM.

     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM AST TUESDAY
     FOR COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
     COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-MONA
     PASSAGE SOUTHWARD TO 17N.

     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM AST
     TUESDAY FOR ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM
     TO 19.5N.

&&

11/13
Hazardous weather outlook, Mar 7, 4:12 AM CST, 6 hours 44 minutes before
PERSPECTIVAS SOBRE CONDICIONES DEL TIEMPO PELIGROSAS
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
537 AM AST LUNES 7 DE MARZO DE 2016

AMZ710>745-PRZ001>013-080945-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-ESTE INTERIOR-
NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-NOROESTE-
OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
LAS AGUAS COSTERAS CERCA DE LA COSTA Y LAS AGUAS DE MAR AFUERA DEL
ATLANTICO Y DEL CARIBE-
537 AM AST LUNES 7 DE MARZO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA
PUERTO RICO Y LAS ISLAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD PARA EL DESARROLLO DE TRONADAS
CON FUERTES LLUVIAS Y RAFAGAS DE VIENTOS DE CORTA DURACION HASTA
ESTA NOCHE.

.INUNDACIONES...FUERTES LLUVIAS PODRAN RESULTAR EN INUNDACIONES
URBANAS Y PEQUENOS RIACHUELOS...EN AREAS CON LLUVIAS PERSISTENTES.

.VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 25 MPH SON POSIBLES A
TRAVES DE LAS AGUAS MAR ABIERTO DEL ATLANTICO.

.OLAS...SE ESPERAN QUE EL OLEAJE AUMENTE DE 6 A 8 PIES JUNTO A LA
MAREJADA DEL NORTE BIEN TARDE HOY A TRAVES DE LAS AGUAS DEL
ATLANTICO Y LOS PASAJES DEL CARIBE.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS DEL ATLANTICO.

.DIAS DOS HASTA SIETE...MARTES A DOMINGO

CONDICIONES HUMEDAS E INESTABLES ASOCIADAS A UN FRENTE PREVALECERAN
HASTA EL MARTES. ESTO PODRA RESULTAR EN INUNDACIONES URBANAS Y
PEQUENOS RIACHUELOS COMO RESULTADO DE LOS AGUACEROS MAS FUERTES.

OLEAJE PELIGROSO DE 6 A 8 PIES CONTINUARAN HASTA POR LO MENOS
MEDIADOS DE SEMANA. ESTO RESULTARA EN OLAS ROMPIENTES GRANDES Y
CORRIENTES SUBMARINAS PELIGROSAS A TRAVES DE LAS COSTAS DEL
ATLANTICO DE LAS ISLAS.

.COMUNICADO SOBRE INFORMACIN REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGA EN SAN JUAN.

AMZ715-725-VIZ001-002-080945-
SAN TOMAS ST. JOHN E ISLAS ADYACENTES-SANTA CRUZ-
AGUAS COSTERAS DEL ATLANTICO Y ADYACENTES DEL CARIBE-
537 AM AST LUNES 7 DE MARZO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA
LAS ISLAS VRGENES AMERICANAS Y LAS AGUAS ADYACENTES COSTERAS.

.DIA UNO...HOY Y ESTA NOCHE

.INUNDACIONES...FUERTES LLUVIAS PODRAN RESULTAR EN INUNDACIONES
URBANAS Y PEQUENOS RIACHUELOS EN AREAS AISLADAS.

.VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 25 MPH SON POSIBLES
ATRAVES DE LAS AGUAS MAR ABIERTO DEL ATLANTICO.

.OLAS...SE ESPERAN QUE EL OLEAJE AUMENTE DE 6 A 8 PIES JUNTO A LA
MAREJADA DEL NORTE BIEN TARDE HOY A TRAVES DE LAS AGUAS DEL
ATLANTICO Y LOS PASAJES DEL CARIBE.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS DEL ATLANTICO. EL RIESGO DE CORRIENTES
SUBMARINAS AUMENTARA ESTA NOCHE HASTA EL MARTES.

.DIAS DOS A SIETE...LUNES A SABADO

CONDICIONES HUMEDAS E INESTABLES ASOCIADAS A UN FRENTE PREVALECERAN
HASTA EL MARTES. ESTO PODRA RESULTAR EN INUNDACIONES URBANAS
Y PEQUENOS RIACHUELOS COMO RESULTADO DE LOS AGUACEROS MAS FUERTES.

OLEAJE PELIGROSO DE 6 A 8 PIES CONTINUARAN HASTA POR LO MENOS
MEDIADOS DE SEMANA. ESTO RESULTARA EN OLAS ROMPIENTES GRANDES Y
CORRIENTES SUBMARINAS PELIGROSAS A TRAVES DE LAS COSTAS DEL
ATLANTICO DE LAS ISLAS.

.COMUNICADO SOBRE INFORMACIN REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:36 PM CSTSmall Craft AdvisoryJSJ6 days
Mar 6, 8:54 PM CSTRip Current StatementJSJ7 days

Nearby

High Surf Advisories in Puerto Rico, 2016High Surf Advisories in U.S. Virgin Islands, 2016Every high surf advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.